Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Has anyone ever had to stop their depression meds for any reason? If so, what did you do to help with easing the with drawls you get. I feel awful right now. I dont know what to do. I have no money for my meds.

Answer Question
 
Anonymous

Asked by Anonymous at 9:48 AM on Jan. 10, 2011 in Health

Answers (4)
  • I did in order to get pregnant again. I just was tired and had more frequent head aches for a while, nothing major.
    Misteh

    Answer by Misteh at 9:50 AM on Jan. 10, 2011

  • i did when i both ran out of money and got pregnant. i was terribly sick, like i had a stomach virus and the flu. i ended up getting a half bottle and took a half pill everyother day to try and ween myself off of them. it helped alittle. withdrawl is very hard. gl
    JOR_HAIL

    Answer by JOR_HAIL at 9:53 AM on Jan. 10, 2011

  • The withdrawl can be intense. You may just have to wait it out if there's no way to get your meds. There are places that will help you pay for them, have you contacted them? Or asked your pharmacy if you can borrow enough to get you through until you have the money?
    TARARENEE

    Answer by TARARENEE at 10:06 AM on Jan. 10, 2011

  • ugh, i stopped effexor cold turkey because of a insurance problem. My dh had lost his job and the meds were a couple hundred dollars. This was before a generic version was available. I was too broke and embarressed to even call the dr. The withdrawal was HORRIFFIC. I missed a few days work, had these ungodly brain zaps. Dramamine helped a little. Besides that, sleep as much as you can. Depending on what med you are taking, and the half life of it will determine how long the withdrawal will last. I had about 5 days of hell with effexor, and lingering brain zaps for a good 2 weeks afterwards. I made it 4 days trying to withdrawal from my celexa (it took about 2 days for the withdrawal to really kick in) before i gave up and took my meds again. Good luck. The less you have to do, and if you can just rest the better.
    Astraea_79

    Answer by Astraea_79 at 4:37 PM on Jan. 10, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Yuck! UTI! TMI? adult content

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN